Facebook Pixel

Me and my boyfriend had unprotected sex on 1st April. I took an emergency contraceptive pill immediately after one hour of unprotected sex. I had no side effects or symptoms after that. But I got my periods 15 days earlier i.e. on 15th April.

By April 29, 2017 - 6:12am
Rate This

And my periods continued for 4 days. Should I be worried?

Add a Comment1 Comments


Hi, Sakura007.

Thank you for your post.

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours, so the risk is very small. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. If you don’t get your next period within a week or so of its expected date, a pregnancy test is recommended. It can cause your period to be early or late, have a lighter or a heavier flow.


April 29, 2017 - 10:55am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!